MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 2.0 30; HYDROCHEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 2.0 30; HYDROCHEPHALUS MANAGEMENT
Model Number FX644T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: no significant deformations or damage of the valves were detected during the visual inspection.Permeability test: a permeability test has shown that the shunt system is permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.Wählen sie ein element aus.An accelerated/slower outflow could be determined.Adjustment test: the progav 2.0 was tested and is not adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function is operational, however the braking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valves, deposits were found inside.To make the proteins / deposits in the shunt system more visible, they were colored using a staining solution.Results: for the sake of transparency and completeness, we would like to point out that an adjustment test and permeability test were already performed at the hospital after the revision.Based on our test results, at the time of our examination we can determine accelerated outflow on the progav 2.0 and on the shuntassistant 2.0 as well as non-adjustability on the progav 2.0.The cause of the accelerated outflow and the non-adjustability can be named as the deposits found.Deposits caused by substances naturally present in the body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of protein can compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (part # fx644t) was implanted during a procedure performed on an unknown date.According to the complainant, the system was believed to be operated in under-drainag and non-adjustability.The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 5 years, height: 110 centimeters (cm), weight: 20 kilograms (kg), gender: male.

Brand Name
PROGAV 2.0 WITH SHUNTASSISTANT 2.0 30
Common Device Name
HYDROCHEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16299867
Report Number3004721439-2023-00004
Device Sequence Number6132017
Product Code JXG
UDI-Device Identifier04041906502027
UDI-Public4041906502027
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2024
Device Model NumberFX644T
Device Catalogue NumberFX644T
Device Lot Number20043453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Initial Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexMale
Patient Weight20 KG